Why Does Colchicine Cause Diarrhea?

0
542

Benjamin Franklin once said, “The only thing certain in life is death and taxes.”

Yet, with the modern medicine, we can revise this particular quotation.

“The only thing that’s certain in life is death, taxes, and the side effects of different medicines.”

Despondently, that is how the modern medicine goes. They are 100% guaranteed to have side effects. Just like the side effects that may vary from frail to lethal.

One such medicine is the colchicine, a common medication that is used in treating gout. This medication is known to cause a lot of side effects, just like impotency, diarrhea, and a multitude of some other frail and lethal side effects.

This article hopes to answer the question, “Why does colchicine cause diarrhea?” Read to know about the answer!

Diarrhea…

Everyone is just about assured to experience diarrhea at least once in their lifetime. Well, no body is exempted with this particular illness. When you eat a food that you don’t usually eat, you’ll get it. if you run out of body fluids, you will get it. Not just that, diarrhea is also one of the worse illnesses not just for kids, but also for adults, as its effects on the body are serious and are disturbing.

The possibility may even more get elevated because of our actions, just like taking some medications, including colchicine.

Diarrhea may be harmless, yet it may also be lethal. Once it causes an excessive fluid discharge, it may cause dehydration. And there is no need to say that dehydration alone is very deadly.

Why does Colchicine cause Diarrhea?

There are hundreds of drugs out there that may cause diarrhea. Commonly, these drugs are anti-inflammatory, antacids, antibiotics, as well as drugs that have a similar function to drugs that are used in treating cancer, just like mitotic inhibitors. This includes the colchicine.

The mitotic inhibitors distress the process of mitosis of the cells. This just means that the affected cells cannot divide themselves in order to reproduce. The main target of the colchicine is the neutrophils, which may cause inflammatory and painful autoimmune effects. It binds with the microtubules, thus rendering them unable to reproduce. Moreover, when the microtubules are inhibited, they almost become useless. Unluckily, the landing zone of the colchicine is the digestive system. It submits to the effect of the colchicine. The neutrophils, as well as the macrophages that are responsible for fighting the bacteria and viruses, which may cause diarrhea are inhibited.

Furthermore, the colchicine may cause diarrhea due to the fact that it destroys the balance in the system. Neutrophils aren’t designed to become valueless. Differentiation from the original design may cause side effects, just like diarrhea.

Why does colchicine cause diarrhea? Well, this is because the cells that are protecting the digestive system are getting suppressed by the sheer entry of the colchicine.

Managing Diarrhea

To a particular extent, it’s almost suitable to say that the diarrhea isn’t a side effect of the colchicine. It’s actually an effect of the colchicine. That is the reason why if you’d insist in taking the colchicine, you must prepare to fight diarrhea.

  • Dehydration– You may think of diarrhea as just another autoimmune illness. It’s a way of the body’s calling when certain bacteria and viruses cannot be beaten by the leukocytes. The body will try to get rid of the invaders via the stool. However, if it fails to do so, it’ll try again by getting rid of it with the stool and a bit of water, if there is no more stool available for disposal.
  • Food Intake– Never ever abstain from eating. Eat as normal as possible because diarrhea doesn’t have anything to deal with what you’ll be eating. Nevertheless, some food will be better than the others because they’ll help you in rehydrating as well. One food that could be good for the condition is chicken soup.
  • Medications– be careful of the medicines that you take! Some of the medicines may worsen the condition. For example, antibiotics may kill the good bacteria in the stomach and may worsen the lack of balance! Don’t be afraid to tell any concerns to your doctor during consultation.

If you don’t want to experience diarrhea that comes with colchicine, then stop taking it. That’s the best thing to do –avoid it!

LEAVE A REPLY

Please enter your comment!
Please enter your name here